MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305764
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 21x1 rb tw safety shield broke off.It was reported by customer that the phlebotomist was using a 21gx1 eclipse needle on a hub to draw blood.When she went to safety the device on her hand, the safety came off causing an accidental needle stick in the phlebotomist.Verbatim: rcc received a complaint via community.Pir attached.Our phlebotomist was using a 21gx1 eclipse needle on a hub to draw blood.When she went to safety the device on her hand, the safety came off causing an accidental needle stick in the phlebotomist.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
Material #:305764, batch#:4055237.It was reported by customer that the phlebotomist was using a 21gx1 eclipse needle on a hub to draw blood.When she went to safety the device on her hand, the safety came off causing an accidental needle stick in the phlebotomist.Verbatim: rcc received a complaint via community.Pir attached.Our phlebotomist was using a 21gx1 eclipse needle on a hub to draw blood.When she went to safety the device on her hand, the safety came off causing an accidental needle stick in the phlebotomist.

Brand Name
BD NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20637860
Report Number2243072-2024-01107
Device Sequence Number7404348
Product Code FMI
UDI-Device Identifier00382903057641
UDI-Public(01)00382903057641(11)240303(17)290228(10)4055237
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305764
Device Lot Number4055237
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown